I plan to take Proscar (split into 4/1.25mg each) but my biggest concern is breast enlargement. What would be the best way to determine I was experiencing the side effect? I am very slim with zero fat (like a 33″ chest) and chest is pretty flat. I’m wary that it can be harder for one to notice a gradual change so would taking photos from the side and comparing every week be an idea?
How likely would any change in feeling (tenderness, pain etc) be an indicator of gyno starting to occur? If I noticed a slight increase in breasts and stopped Proscar immediately would the size return to normal – and how long may it take? And at what point does it no longer become reversible? Thanks.
Breast tenderness and breast enlargement are different — one may not be indicative of the other. Each person is different, and as that particular side effect is extremely rare, I can’t say for sure where the “point of no return” is. It varies from person to person. Just try not to get too obsessive about it, but if you do begin to notice anything strange, then discuss it with your prescribing doctor. You won’t just wake up with man-boobs overnight and certainly, the side effect is so rare that it shouldn’t be cause for worry.